Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TokyoDrift99

Have I Been Lied To By My Dermatologist? Should I Stop Using Accutane?

Recommended Posts

I am 15 and taking 40mg daily of isotretinoin for the horrible acne on my back and neck. I have a little on my face but its not bad. I have been on the medication for about 6 weeks, and I've not noticed any change. My older brother took accutane before me and he correlates his ibs to Accutane, he told me I was a idiot if I went on it. I thought that was all hogwash, but recently Ive been reading horror stories about the long term effects of the drug. It has me quite frightened. I asked my dermatologist about the relationship between ibs and Accutane, but she flat out denied any link between the two. Also I was depressed before starting Accutane, but the medicine has brought it to a whole nother level, I am actually suicidal now. I am very skeptical about continuing use of the drug. My acne is very embarrassing, but I think I'd rather suffer a few years of very unsightly acne than have life long gastrointestinal complications. Has my dermatologist lied? Should I cease treatment?

Link to comment
Share on other sites

If you're feeling like you may take drastic measures because of your suicidal thoughts, talk to your derm or anyone you can really!
How bad are your ibs symptoms? if they are also making everyday life difficult, also talk to your doctor.

You don't seem very sure about taking accutane at the moment and seem to have made a decision about abandoning it. Either way, talk to your derm definitely, your concerns are valid - a medication such as accutane shouldn't be taken lightly. Best of luck.

Link to comment
Share on other sites

If you're feeling like you may take drastic measures because of your suicidal thoughts, talk to your derm or anyone you can really!

How bad are your ibs symptoms? if they are also making everyday life difficult, also talk to your doctor.

You don't seem very sure about taking accutane at the moment and seem to have made a decision about abandoning it. Either way, talk to your derm definitely, your concerns are valid - a medication such as accutane shouldn't be taken lightly. Best of luck.

I dont know if I mis worded it. I DON'T have Ibs, my brother does allegedly from taking accutane. I'm afraid of developing it.
Link to comment
Share on other sites

STOOOOPPPPP taking it

I think if anyone says they are having suicidal thoughts they should NOT be taking th emed

screw what your derm says do what is best for you

Down the line if nothing else works, maybe u can try it again

are spiro or bcp an option (not sure because of your age)

GOOD LUCK

Pls stop the med if u are feeling this depressed!

Kim

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×